MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Catalog Number 631500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the membrane study, a 72-year-old male subject with a history of congestive heart failure, coronary artery disease (cad), headaches, head injury within the past 12 months, controlled hypertension (10 years), previous smoker, transient ischemic attack (tia), valve disease/dysfunction was randomized into the non-surgical and mma embolization cohort of the study.The patient¿s baseline markwalder grading scale (mgs) score was 1 and the modified rankin scale (mrs) score was 2.On (b)(6) 2023, the patient underwent middle meningeal artery (mma) embolization of a right frontal subdural hematoma (sdh) with parietal involvement.The procedure was via right femoral access.The trufill® n-bca liquid embolic system-1 gram kit (631500 / m16z21) (5:1 oil: n-bca ratio) was delivered to midline via a headway duo microcatheter (microvention).The anterior and posterior branches of the mma were embolized.In the opinion of the treating physician, the embolization was successful.The patient was discharged from the hospital on (b)(6) 2023 with a mini-mental state exam (mmse) score of 28, a markwalder grading scale (mgs) score of 1, and a modified rankin scale (mrs) score of 2.On (b)(6) 2023, the patient experienced the event of ¿focal seizures.¿ the event was assessed by the principal investigator (pi) as not serious, moderate in severity, and as possibly related to the study device, not related the mma embolization procedure, not related to the medication used to treat the subdural hematoma (sdh), and not related to the surgical procedure used to treat the sdh.The event required the diagnostic test of a ¿head ct.¿ the outcome is recorded as ¿recovered/resolved,¿ with an end date of (b)(6) 2023, the patient was prescribed 750mg of levetiracetam daily for seizure prophylaxis.On 14-jun-2024, modified information was received related to the reported focal seizures.The modified information is updated as follows: relationship to study device value "not related" has been changed to "possible" severity value "mild" has been changed to "moderate." based on the additional information received on 14-jun-2024, the focal seizures event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿serious injury.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, gender, and weight were not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device remains implanted / injected.A review of manufacturing documentation associated with this lot (m16z21) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Seizures are a known potential complication associated with the use of the trufill n-bca liquid embolic agent and is mentioned in the instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.A focal seizure, also known as a partial seizure, is a neurological disorder that occurs when nerve cells in a specific part of the brain send out sudden, uncontrolled electrical signals.Clinical manifestations include abnormal motor, sensory, psychic symptoms, and autonomic symptoms (changes in blood pressure, heart rhythm, or bowel or bladder function).The investigator felt the event was possibly related to the study device; therefore, the correlating relationship between the event to the trufill n-bca as a contributing cause cannot be ruled out.A focal seizure will require medical/surgical intervention, to investigate and treat underlying cause and prevent reoccurrence.In this case, the event required the diagnostic test of a ¿head ct,¿ and was treated with medication.Based on this information and the assessment of the pi, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Reference: ighodaro et, maini k, arya k, et al.Focal onset seizure.[updated 2023 sep 24].In: statpearls [internet].Treasure island (fl): statpearls publishing; 2024 jan-.Available from: https://www.Ncbi.Nlm.Nih.Gov/books/nbk500005/ as part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include modified information received on 05-aug-2024.[modified / additional information]: on 05-aug-2024, modified information was received.Per the modified information, the start date value of the adverse event ¿focal seizures¿ was updated from ¿(b)(6)2023.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include modified information received on 10-sep-2024.The report will also include a correction to the primary udi number.[additional information / modified]: on 10-sep-2024, additional / modified information was received.A clinical event committee (cec) adjudication for the adverse event of ¿focal seizures¿ was received.The relationship of event to the study device and mma embolization procedure were assessed as ¿possibly related.¿ the relationship of event to the surgical procedure used to treat the sdh and sdh medication, remains as ¿not related.¿ it was further commented, ¿cec updated relationship to study device and mma procedure as possibly related due to the temporal relationship to the procedure.¿ corrected section: d.4: primary udi number.Updated sections: b.4, d.4, g.3, g.6.H.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19576281
Report Number3008114965-2024-00633
Device Sequence Number14493235
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public(01)10886704029151(17)240229(10)M16Z21
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number631500
Device Lot NumberM16Z21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/05/2024
09/10/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/08/2024
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO MICROCATHETER (MICROVENTION).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite